Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 16, 2003, 12:38 PM EST for Jefferson County, Indiana. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 12:38 PM EST (17:38 UTC)
- Expired
- Jun 16, 2003, 12:00 PM EST
- In force
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 161739 FFWLMK INC077-161800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1238 PM EST MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 100 PM EST * AT 1235 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER DEPUTY...OR ABOUT 42 MILES NORTH OF LOUISVILLE. MOVEMENT WAS NEARLY STATIONARY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3882 8573 3868 8561 3892 8533 3897 8552 $$ JB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:50 PM EST, 22 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 1:50 PM EST, 22 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT SUN JUN 15 2003 SHORT TERM: VERY SHORT TERM IS HOW TO HANDLE FLOOD WATCH. MODEL MASS FILEDS NOT SO DIFFERENT NEXT 24 HRS... BUT CONSIDERABLE VARIETY OF QPF OFFERED NEVERTHELESS. WATER VAPOR IMAGERY AT MID AFTN SHOWING ELONGATED WAVE ACRS CNTRL KY...DRIFTING EWD...WHILE POTENT S/W NOTED IN NE ARKANSAS...LIFTED NEWD. MEANWHILE OLE FNT HAS MADE IT ACRS THE OH RIVER...AND WOULD NOT BE SUPRISED THAT IT MOVES NO FURTHER THE NXT FEW DAYS. MM5 INDICATING PRECIPITABLE WATER VALUES 1.8 INCHES TNGT AND THIS COMBINED WITH APRCHG ARKANSAS S/W...AND CONVG ALNG SAID FNT...SHUD HELP INCREASE SHWR/TSTM CONVERAGE LATER THIS AFTN AND EVNG. WE WILL EXTEND FLOOD WATCH TIL MIDNIGHT...SO EVNG SHFT DOES NOT HAVE TO FIDDLE WITH ZONES IF THINGS BECOME ACTIVE. ONE CAVEOT...PERSISTENT SHWRS/TSTMS IN ERN IND AND SRN OHIO...LOCATED IN DEFORMATION OR CULL AREA...IN H5 FLOW TDA. MESO ETA SHOWING DEFORMATION SETTING UP DURING THE WEE HOURS OVR OUR NRN FORECAST AREA (FA) WITH TROPICAL-LIKE NOCTURNAL RAINS. THIS IS NOT TOTALLY OUT OF THE QUESTION...BUT CONFIDENCE LEVEL NOT THAT GREAT TO HAVE A WATCH RUNNING ALL NIGHT...SINCE LCL MM5/GFS AND UMKET NOT OFFERING THIS SOLUTION. WE WILL LET THE EVENING SHIFT EVALUATE THE NEED FOR HEADLINES OVERNIGHT. WITH FRONTAL BNDRY IN OUR AREA MONDAY...ALNG WITH EMBEDDED WAVE MOVG THRU RGN IN SWLY FLOW ALOFT ... WILL AGAIN YIELD SOME SHWRS AND TSTMS PRODUCING LCLY HVY RAIN. WILL KEEP LIKELY POPS GOING IN OUR E-CNTRL AREAS...WITH 30-50 PCT ELSEWHERE. HARD TO GET A FIRM HANDLE AT THIS POINT ON POP POTENTIAL FM TUESDAY INTO WEDNESDAY...WITH NEBULOUS LOOKING PTN...AS A RESULT WILL KEEP POPS IN THE LOW CHC CATEGORY. .EXTENDED DISCUSSION...WEDNESDAY NIGHT THROUGH SUNDAY... NO MAJOR CHANGES TO THIS EXTENDED FORECAST CYCLE ALTHOUGH GFS AND 0Z MRF HAVE BOTH FLIPPED SOME IN THE DETAILS OF EXTENDED WEATHER. 12Z GFS SUGGESTS YET ANOTHER INVERTED SURFACE TROUGH TO AFFECT KENTUCKY ON THURSDAY ALTHOUGH THIS FEATURE IS POORLY RESOLVED AND IT QUICKLY RETREATS SOUTH BY THURSDAY NIGHT. THE PERIOD OF LATE THURSDAY TO EARLY SATURDAY LOOKS LIKE THE BEST BET FOR DRY WEATHER. BY LATE SATURDAY AND INTO SUNDAY THE 0Z MRF SUGGESTS WAA PRECIPITATION WILL SPREAD ACROSS THE LOWER OHIO IN RESPONSE TO TEXAS LOW PRESSURE. FOR NOW WE WILL AVOID A FLOPPING FORECAST AND KEEP THE ENTIRE PERIOD DRY ALTHOUGH BASED ON LATER MODEL DATA...MAY NEED TO ADD POPS TO NEXT WEEKEND. NO REAL CHANGES TO EXTENDED TEMPS EITHER WITH NEAR CLIMO THROUGH THE PERIOD. .LMK...FLOOD WATCH UNTIL MIDNIGHT FOR ALL OF CENTRAL KENTUCKY AND A PART OF SOUTH CENTRAL INDIANA. STUREY/JB
Hazardous weather outlook, Jun 16, 10:30 AM EST, 2 hours 8 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL CONTINUE TO BE THE FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. FOR THIS REASON A FLOOD WATCH HAS BEEN POSTED FOR ALL OF THE OUTLOOK AREA THROUGH MIDNIGHT EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT. WHILE NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE, PERIODS OF HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. JB
In the hours before
Local storm report, Jun 16, 12:21 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
121 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM CRAB ORCHARD KY FLASH FLOODS
06/16/03 LINCOLN WATER COVERS MANY SIDE
ROADS AND DRIVEWAYS.
REPORTED BY LOCAL POLICE.
RESLocal storm report, Jun 16, 12:23 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
123 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM WAYNSBURG KY FLASH FLOODS
06/16/03 LINCOLN NUMEROUS SIDE ROADS
COVERED WITH WATER.
REPORTED BY LOCAL POLICE.
RESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:38 PM EST | Flash Flood Warning | LMK | Jefferson | 22 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.